Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 36, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 7, 2013, 4:16 PM MDT for Clark County, Fremont County, Jefferson County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2013, 4:16 PM MDT (22:16 UTC)
- Expired
- Jul 7, 2013, 5:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 123 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:50 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 7, 1:50 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT SUN JUL 7 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. MONSOON MOISTURE WILL CONTINUE TO IMPACT MUCH OF THE FORECAST AREA THROUGH MONDAY...WITH THE MAIN FOCUS ON THE SOUTHEAST AND EASTERN HIGHLANDS. EXPECT ANOTHER ROUND OF THUNDERSTORMS FOR MONDAY AFTERNOON AND THEN AN UPPER SHORTWAVE MOVING THROUGH THE NORTHERN ROCKIES WILL FLATTEN THE PERSISTENT RIDGE PARKED OVER THE WESTERN US. MID AND UPPER LEVEL FLOW TURNS MORE WESTERLY AND MONSOON MOISTURE IS SHUNTED EAST INTO THE PLAINS. THUS VERY LOW CHANCE OF CONVECTIVE SHOWERS FOR TUESDAY AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY...UPPER RIDGE REBUILDS OVER THE INTERMOUNTAIN REGION WEDNESDAY NIGHT AND FLOW RETURNS TO MORE SOUTHWESTERLY ORIENTATION. THIS OPENS THE DOOR FOR ANOTHER SURGE OF MONSOON MOISTURE OUT OF AZ AND SOUTHERN CA NORTHWARD INTO UT AND SOUTHERN ID FOR THURSDAY AND ANOTHER ROUND OF CONVECTIVE SHOWERS. FOR THE REMAINDER OF THE FORECAST PERIOD...MONSOON MOISTURE REPEATEDLY SLOSHES INTO SOUTHERN IDAHO AND RETREATS INTO NORTHERN UT. AT PRESENT TIME...FRIDAY LOOKS TO BE DRY WITH MONSOON SURGES AFFECTING MOST OF SOUTHEAST IDAHO ON SATURDAY AND SUNDAY. DSH && .AVIATION...CONVECTIVE ACTIVITY SLOWER TO DEVELOP TODAY BUT STILL HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THROUGH 03Z AS WILL STILL SEE DEVELOPMENT THIS AFTERNOON. EXPECT VFR CONDITIONS TO CONTINUE THROUGH MONDAY BUT UNDERNEATH STRONG THUNDERSTORM WILL SEE GUSTY WINDS AND SMALL CHANCE OF MVFR. GK && .FIRE WEATHER...MOISTURE AND INSTABILITY STILL PRESENT OVER THE DISTRICT AND EXPECT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY THROUGH EARLY EVENING ONCE AGAIN BEFORE DISSIPATING. COULD SEE LOCAL GUSTY WINDS AND HEAVY RAIN UNDER THE STRONGEST STORMS. EXPECT A CHANCE OF THUNDERSTORMS AGAIN MONDAY BUT WILL BE MORE IN THE SOUTHEAST CORNER. EXPECT DRYING CONDITIONS BY TUESDAY WITH MUCH LESS COVERAGE OF THUNDERSTORMS. WITH THE DRYING RELATIVE HUMIDITY READINGS SHOULD DROP AS WELL BY MID WEEK WITH AFTERNOON READINGS IN THE LOW TEENS WITH POOR OVERNIGHT RECOVERY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 7, 3:44 AM MDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 344 AM MDT SUN JUL 7 2013 IDZ017>025-031-032-081245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 344 AM MDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF EASTERN IDAHO. THE STRONGEST THUNDERSTORMS ARE EXPECTED IN AREAS SOUTH AND EAST OF THE SNAKE RIVER. EXPECT STRONG GUSTY WINDS UP TO 50 MPH...HAIL...AND BRIEF BUT HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL OCCUR ONCE AGAIN OVER EASTERN IDAHO...MAINLY IN AREAS EAST OF AN ARCO TO MALTA LINE. EXPECT A CHANGE FROM THE CURRENT UNSETTLED WEATHER TO A MORE SEDATE ATMOSPHERE BY TUESDAY. A LAKE WIND ADVISORY MAY BE NEEDED THURSDAY OR FRIDAY WITH LOW PRESSURE PASSING TO THE NORTH OF IDAHO DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:25 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 65 min |
| Jul 6, 6:54 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 51 min |
| Jul 6, 7:40 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison, Teton | 50 min |
| Jul 7, 4:22 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Power | 38 min |
| Jul 7, 4:35 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison, Teton | 40 min |
| Jul 7, 4:55 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 50 min |
| Jul 7, 4:56 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 49 min |
| Jul 7, 5:05 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 40 min |
| Jul 7, 5:06 PM MDT | Flash Flood Warning | PIH | Bannock | 3 hr |
| Jul 7, 5:09 PM MDT | Special Weather Statement | PIH | Bonneville | 51 min |
| Jul 7, 5:39 PM MDT | Special Weather Statement | PIH | Caribou | 51 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.